Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 110, NWS St. Louis, MO

June 14, 2018Adams County, Pike County, Illinois; Marion County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 2:08 PM CDT for Adams County, Pike County, Illinois; Marion County, Ralls County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 2:08 PM CDT (19:08 UTC)
Expired
Jun 14, 2018, 2:33 PM CDT
In force
25 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
70.0 mph

Counties Adams County, IL, Pike County, IL, Marion County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS53 KLSX 141908
SVRLSX
ILC001-149-MOC127-173-142000-
/O.NEW.KLSX.SV.W.0110.180614T1908Z-180614T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
208 PM CDT THU JUN 14 2018

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  West central Pike County in west central Illinois...
  Southwestern Adams County in west central Illinois...
  Northeastern Ralls County in northeastern Missouri...
  Eastern Marion County in northeastern Missouri...

* Until 300 PM CDT.

* At 208 PM CDT, a severe thunderstorm was located near Palmyra,
  moving southeast at 15 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Law enforcement.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Hannibal, Palmyra, New London, Fall Creek, Hull, New Canton,
  Ilasco, Saverton, Marblehead and Seehorn.

This includes the following highways...
 Interstate 172 near exit 2.
 Interstate 72 between exits 4 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3964 9110 3960 9119 3960 9121 3954 9130
      3949 9140 3981 9161 3991 9141
TIME...MOT...LOC 1908Z 326DEG 15KT 3980 9146 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

Carney
1 follow-up statement
586 
WWUS53 KLSX 141933
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
233 PM CDT THU JUN 14 2018

ILC001-149-MOC127-173-141943-
/O.CAN.KLSX.SV.W.0110.000000T0000Z-180614T2000Z/
Pike IL-Adams IL-Ralls MO-Marion MO-
233 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PIKE AND
SOUTHWESTERN ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHEASTERN
RALLS AND EASTERN MARION COUNTIES IN NORTHEASTERN MISSOURI IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3964 9110 3960 9119 3960 9121 3954 9130
      3949 9140 3981 9161 3991 9141
TIME...MOT...LOC 1931Z 326DEG 15KT 3971 9138 

$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:53 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 14, 12:53 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1253 PM CDT Thu Jun 14 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 400 AM CDT Thu Jun 14 2018

Scattered convection across southeastern IA ahead of a shortwave
over-topping the southern Plains upper level ridge will drop
southeastward into northeast MO and west central IL early this
morning.  This convection will likely dissipate later this morning,
but another round of convection can be expected across parts of
central into northeast MO this afternoon as the atmosphere
destabilizes ahead of a warm front which will be moving north-
northeastward through this area this afternoon and evening.  More
humid conditions will return this afternoon and tonight as surface
winds veer around to a southerly direction after passage of the warm
front.  Warmer low temperatures can be expected tonight due to the
southerly surface winds and higher surface dew points.  The chance
of showers/storms will continue across west central and southwest IL
late tonight as "ridge runner" shortwaves impact this area, while
the warm front continues to shift north-northeastward through this
region.

GKS

.LONG TERM...  (Friday through Wednesday)
Issued at 400 AM CDT Thu Jun 14 2018

A surface warm front is expected to track thru our forecast area on
Friday, mainly during the morning, and have maintained low PoPs for
this.  Some of the more recent model runs have directed much of the
better pcpn chances to our east, where the affects of the warm front
will have more time and can see dropping these low PoPs on the next
forecast package issuance but held on to a token mentionable value
for now.

The big story is what is expected to be the first major outbreak of
high heat and humidity across portions of our region, which as
usual, will be most acute in the Saint Louis metro area.  An upper
level RIDGE will build in on Friday and maintain its dominant
position thru at least Sunday, and probably into Monday.  This will
keep any cold fronts locked up to our north with a steady south to
southwest surface flow during this period.  Daytime max temperatures
will be in the 90s, with the highest temperatures expected in the
typical heat island of the Saint Louis metro area and with the
hottest days on Saturday and Sunday where the upper RIDGE will be
most dominant.  Dewpoints in the lower 70s for much of the region
will yield max heat index values around 105F each day in the Saint
Louis metro area, tapering to around 100F for other areas.  Based on
this, have went ahead and issued a Heat Advisory for the Saint Louis
metro area with possible expansion to other areas.

Monday also looks good for extreme heat at first glance but
additional moisture and an upper level disturbance from the south
could begin to influence the weather with respect to clouds and rain
and so there is a notable drop in confidence on this day, besides
being 96 hours out.

Models are in decent agreement on breaking down this upper RIDGE's
grip on our area heading into Tuesday and Wednesday with a surface
cold front dropping down and an increase in rain chances as a
result.

TES

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018

Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.

SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.

Deitsch

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
     Charles MO-Saint Louis City MO-Saint Louis MO.

IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
     Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 14, 4:33 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
433 AM CDT Thu Jun 14 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
433 AM CDT Thu Jun 14 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms. Widespread severe weather is
not anticipated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A dangerous combination of heat and humidity is expected to begin
Friday afternoon for portions of the area and continue through at
least Sunday, and possibly into Monday. Peak heat index values
will range from 100 to 106 each afternoon and early evening. The
highest values will occur in the Saint Louis metro area, where a
Heat Advisory has been issued from Friday afternoon through early
Sunday evening. See the Heat Advisory product for additional
details.

The chance for thunderstorms will continue over parts of the area
on Friday, then resume again for Monday, Tuesday, and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

TES

In the hours before

Special weather statement, Jun 14, 1:03 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service St Louis MO
103 PM CDT THU JUN 14 2018

MOZ018-019-026-141845-
Knox MO-Lewis MO-Shelby MO-
103 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...SHELBY AND LEWIS COUNTIES
UNTIL 145 PM CDT...

At 102 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger to near La Plata. Movement was
southeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Edina, Clarence, La Belle, Shelbyville, Lewistown, Ewing, Knox City,
Greensburg, Plevna, Steffenville, Colony, Hurdland, Novelty, Baring,
Bethel, Monticello, Newark and Leonard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.

&&

LAT...LON 4030 9195 4026 9193 4025 9150 3999 9160
      3994 9187 3978 9191 3964 9228 3967 9230
      3995 9229 3996 9234 4027 9235 4031 9230
TIME...MOT...LOC 1802Z 324DEG 30KT 4043 9204 4008 9249

Carney
Local storm report, Jun 14, 1:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND GST     NOVELTY                 40.01N 92.21W
06/14/2018  M43 MPH          KNOX               MO   MESONET

            MISSOURI MESONET.

&&

JPG
Special weather statement, Jun 14, 1:22 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service St Louis MO
122 PM CDT THU JUN 14 2018

ILZ095-096-MOZ019-027-141900-
Brown IL-Adams IL-Marion MO-Lewis MO-
122 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...BROWN...EASTERN MARION
AND EASTERN LEWIS COUNTIES UNTIL 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ferris to near Warsaw to 7 miles north of
Lewistown. Movement was southeast at 40 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Quincy, Hannibal, Palmyra, Canton, Quincy Regional Airport, Mount
Sterling, Camp Point, Payson, Mendon, La Grange, Clayton, Golden,
Fall Creek, Beverly, Buckhorn, Maywood, Adams, Kingston, Burton and
Ursa.

This includes Interstate 172 between exits 2 and 19.

This also includes  Wakonda State Park and Siloam Springs State Park.

LAT...LON 4025 9151 4020 9150 4019 9091 4011 9091
      4010 9070 4008 9070 4008 9067 4005 9067
      4003 9061 3998 9060 3998 9054 3985 9059
      3984 9092 3977 9092 3976 9136 3973 9137
      3970 9133 3968 9144 3969 9146 3995 9166
TIME...MOT...LOC 1821Z 300DEG 35KT 4043 9120 4027 9139 4019 9176

Carney
Local storm report, Jun 14, 2:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             LORAINE                 40.16N 91.22W
06/14/2018  E1.00 INCH       ADAMS              IL   PUBLIC

&&

CMK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:50 AM CDTHeat AdvisoryLSXMadison, Saint Clair24 hr
Jun 14, 1:22 PM CDTSpecial Weather StatementLSXAdams, Brown38 min
Jun 14, 1:40 PM CDTSevere Thunderstorm WarningLSXAdams50 min
Jun 14, 2:03 PM CDTSevere Thunderstorm WarningLSXBrown42 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph48 min
Jun 14, 1:03 PM CDTSpecial Weather StatementLSXKnox, Lewis, Shelby42 min
Jun 14, 1:56 PM CDTSevere Thunderstorm WarningLSXMonroe49 min
Jun 14, 2:36 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls39 min
Jun 14, 2:40 PM CDTSevere Thunderstorm WarningLSXMonroe50 min
Jun 14, 3:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Montgomery, Pike, Ralls48 min
Jun 14, 3:44 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery46 min
Jun 14, 4:20 PM CDTSevere Thunderstorm WarningLSXLincoln40 min
Jun 14, 4:32 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren43 min
Jun 14, 4:45 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren45 min
Jun 14, 5:05 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren40 min
Jun 14, 5:14 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles, Warren61 min
Jun 14, 5:18 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage29 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis38 min
Jun 14, 6:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis52 min
Jun 14, 6:09 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.